Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 228, NWS North Platte, NE

July 11, 2011Cherry County, Hooker County, Thomas County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 11, 2011, 8:40 PM MDT for Cherry County, Hooker County, Thomas County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2011, 8:40 PM MDT (02:40 UTC)
Expired
Jul 11, 2011, 9:45 PM MDT
In force
65 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherry County, NE, Hooker County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 50 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 4:06 PM MDTTornado WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2166 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

519 
WUUS53 KLBF 120240
SVRLBF
NEC031-091-171-120345-
/O.NEW.KLBF.SV.W.0228.110712T0240Z-110712T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
840 PM MDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
  NORTHWESTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 945 PM MDT/1045 PM CDT/

* AT 835 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 97 CROSSING THE NORTH
  LOUP RIVER TO 9 MILES SOUTH OF HIGHWAY 97 CROSSING BIG CREEK TO 8
  MILES WEST OF MULLEN...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MULLEN...HIGHWAY 97 CROSSING BIG CREEK...HIGHWAY 97 CROSSING THE   
  NORTH LOUP RIVER...SENECA...AND BROWNLEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4260 10070 4221 10059 4197 10079 4202 10123
      4220 10137 4227 10122 4247 10124
TIME...MOT...LOC 0239Z 270DEG 18KT 4239 10105 4221 10100
          4205 10117
WIND...HAIL 60MPH 1.00IN

$$

BROOKS
2 follow-up statements
903 
WWUS53 KLBF 120257
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
957 PM CDT MON JUL 11 2011

NEC031-091-171-120345-
/O.CON.KLBF.SV.W.0228.000000T0000Z-110712T0345Z/
HOOKER NE-THOMAS NE-CHERRY NE-
857 PM MDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
CHERRY...NORTHWESTERN THOMAS AND NORTHEASTERN HOOKER COUNTIES UNTIL
945 PM MDT/1045 PM CDT/...

AT 854 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF HIGHWAY 97
CROSSING BIG CREEK TO 9 MILES NORTHWEST OF SENECA TO MULLEN...MOVING
EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SENECA AROUND 1030 PM CDT.
  BROWNLEE AROUND 1035 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4260 10070 4221 10059 4197 10079 4202 10123
      4220 10137 4227 10122 4247 10124
TIME...MOT...LOC 0257Z 270DEG 18KT 4233 10089 4215 10092
          4202 10108
WIND...HAIL 60MPH 1.00IN

$$

TAYLOR
666 
WWUS53 KLBF 120343
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1043 PM CDT MON JUL 11 2011

NEC031-091-171-120354-
/O.EXP.KLBF.SV.W.0228.000000T0000Z-110712T0345Z/
HOOKER NE-THOMAS NE-CHERRY NE-
943 PM MDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHERRY...
NORTHWESTERN THOMAS AND NORTHEASTERN HOOKER COUNTIES WILL EXPIRE AT
1045 PM CDT/945 PM MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 4260 10070 4221 10059 4197 10079 4202 10123
      4220 10137 4227 10122 4247 10124
TIME...MOT...LOC 0344Z 270DEG 18KT 4233 10057 4215 10060
          4202 10076

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:50 PM MDT, 5 hours 50 minutes earlier.

Area forecast discussion, Jul 11, 2:50 PM MDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT MON JUL 11 2011

.SYNOPSIS...
UPPER LEVEL RIDGE CONTINUES TO BE CENTERED OVER THE SOUTHEAST
CONUS TODAY. MONSOON MOISTURE FROM BOTH THE PACIFIC AND GULF OF
MEXICO CONTRIBUTING TO RICH UPPER LEVEL MOISTURE SEEN ON WATER
VAPOR IMAGERY. AT THE SURFACE EASTERLY/SOUTHEASTERLY FLOW
CONTINUES TO INCREASE SURFACE MOISTURE. DEW PTS ARE HIGHEST OVER
THE EASTERN CWA...WHERE KLBF AND KBBW ARE BOTH AT OR ABOVE 70
DEGREES. MEANWHILE PARTLY SUNNY SKIES HAVE KEPT TEMPS IN THE 80S.
RADAR SHOWING THUNDERSTORMS DEVELOPING ALONG THE FRONT RANGE OF
THE ROCKIES OF WYOMING AND COLORADO...AND ARE PUSHING NORTHEAST.

&&

.SHORT TERM...
TONIGHT WILL BE ANOTHER ACTIVE NIGHT AS PLENTY OF MOISTURE
COMBINE WITH ANOTHER UPPER LEVEL DISTURBANCE AND A SURFACE FRONT
TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. PW VALUES FROM THE
MORNING KLBF SOUNDING WERE ALREADY 1.54 INCHES...AND WITH SE
WINDS THROUGHOUT THE DAY...HAVE INCREASE TO AROUND 1.65 TO 1.85
INCHES...WHICH IS OVER 2 STANDARD DEVIATION ABOVE NORMAL. THUS
THE THUNDERSTORMS WILL HAVE THE CAPABILITY OF PRODUCING HEAVY
RAIN. DUE TO LOCALIZED NATURE AND EXPECTED LOCATION OF
CONVECTION...WILL HOLD OFF ON ANY FLASH FLOOD HEADLINE FOR NOW.
SEE HYDRO DISCUSSION FOR MORE. IN ADDITION TO THE HEAVY RAIN
THREAT...WILL ALSO HAVE TO MONITOR FOR SEVERE THUNDERSTORMS. CAPE
VALUES OF 1K TO 2K J/KG IN THE EASTERN PANHANDLE WILL COMBINE WITH
LOW LCL HEIGHTS AND DECENT SHEAR...0-6KM BULK SHEAR GREATER THAN
30 KTS ALONG WITH GOOD DIRECTIONAL SHEAR. HAIL AND WINDS WILL BE
THE PRIMARY THREAT HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED
OUT.

TOMORROW WILL SEE AN INCREASE IN CLOUDS AS THE SURFACE BOUNDARY
SLIDES A LITTLE SOUTH. THIS WILL HOLD TEMPS COOLER...WITH HIGHS
ONLY IN THE 70S NORTH AND LOWER TO MID 80S IN THE SOUTHWEST. UPPER
PATTERN REMAINS SOUTHWEST/WESTERLY FLOW AND MODELS BRING ANOTHER
WAVE ACROSS THE AREA. HIGH MOISTURE THROUGH THE COLUMN WILL
PERSIST AND DEPENDING ON RAINFALL TONIGHT...WILL NEED TO MONITOR
FOR POSSIBLE FLASH FLOODING TOMORROW.

BY THURSDAY THE RIDGE WILL BEGIN TO RETROGRADE
WEST/NORTHWEST...BACK TOWARDS THE SOUTHERN PLAINS. MODELS PUSH THE
TRAIN OF SYSTEMS FURTHER NORTH INTO THE DAKOTAS. MAY NEED TO ADD
POPS...HOWEVER EXPECT ANYTHING TO BE ISOLATED AT BEST IN THE LATE
AFTERNOON OR EARLY EVENING. CAP STRENGTHENS SO CONFIDENCE IS LOWER
THAT THE CAP WILL BE BROKEN.

.LONG TERM...
FRIDAY INTO THE FIRST OF NEXT WEEK THE RIDGE CONTINUES TO DRIFT
NORTH. THIS WILL CONTINUE TO LIMIT THE CHANCE FOR
THUNDERSTORMS...HOWEVER MAY SEE A STRAY STORM FOR THE HIGH TERRAIN
TO THE WEST DRIFT INTO THE WESTERN CWA. TEMPERATURES ARE EXPECTED
TO BE ON THE INCREASE. LOWER TO MID 90S ARE A GOOD STARTING POINT.
SOUTHWEST NEB WILL PUSH CLOSE TO TRIPLE DIGITS. WET GROUND FROM
RECENT RAINFALL MAY HOLD TEMPS IN THE UPPER 90S.

&&

.AVIATION...
ACTIVE WEATHER IS EXPECTED ACROSS NEBRASKA THROUGH MID-DAY ON
TUESDAY WHICH SHOULD BRING PERIODS OF RAIN...THUNDERSTORMS...AS
WELL AS LOWERED CEILINGS AND VISIBILITIES AT TIMES. A SURFACE
FRONTAL BOUNDARY IN THE VICINITY OF THE NEBRASKA/KANSAS BORDER
THEN EXTENDING NORTH INTO EASTERN WYOMING WILL SERVE AS AN AREA
OF FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. STORMS ARE
EXPECTED TO DEVELOP LATER THIS AFTERNOON ACROSS THE NEBRASKA
PANHANDLE AND MAY ALSO FORM NEAR THE FRONT EXTENDING TO SOUTHWEST
NEBRASKA. TO ACCOUNT FOR THIS HAVE MENTION OF CB IN THE KLBF
FORECAST STARTING LATER THIS AFTERNOON. THE ACTIVITY SHOULD THEN
SHIFT TO THE EAST/NORTHEAST INTO THE EVENING HOURS...IMPACTING
BOTH KLBF AND KVTN. AS THE EVENING PROGRESSES...THE LOW LEVEL JET
WILL INCREASE WITH THE STRONGEST FOCUS OVER THE NORTHERN HALF OF
NEBRASKA. ACTIVITY IS EXPECTED TO BE MORE WIDESPREAD IN THESE
AREAS AND CONTINUE THROUGH MUCH OF THE MORNING ON TUESDAY.
ALSO...SOME REDUCED VISIBILITIES ARE POSSIBLE TUESDAY MORNING AS
BOUNDARY LAYER MOISTURE WILL BE HIGH. HAVE INCLUDED A VISIBILITY
RESTRICTION AT KVTN AS MORE PRECIPITATION IS EXPECTED AND WINDS
DECREASE IN THE MORNING TO REDUCE MIXING POTENTIAL AND LEAD TO
SOME LIGHT FOG. THIS MAY BE NEEDED AT KLBF AS WELL BUT WITH LOWER
CONFIDENCE IN THESE AREAS LEFT IT OUT OF THE FORECAST AT THIS
POINT.

&&

.HYDROLOGY...
HEAVY RAINFALL WILL BE A THREAT LATER THIS AFTERNOON AND INTO
TUESDAY...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.
PRECIPITABLE WATER VALUES ACROSS NEBRASKA AT 17Z WERE ABOUT 1.20
INCHES OVER NORTHERN NEBRASKA WITH AROUND 1.70 INCHES OVER SOUTH
CENTRAL NEBRASKA AND OVER 1.90 INCHES IN FAR SOUTHEAST NEBRASKA.
NORMAL VALUES FOR THIS TIME OF YEAR ARE 1.00 INCHES. EASTERLY
FLOW ACROSS THE FORECAST AREA WILL LIKELY BRING THE HIGHER
MOISTURE OVER IOWA/MISSOURI WESTWARD INTO THE FORECAST AREA.

ANY STORMS THAT DEVELOP THIS AFTERNOON WILL HAVE THE POTENTIAL
FOR HEAVY RAINS...THEN TONIGHT THE LOW LEVEL JET WILL INCREASE
WITH BEST FORCING POTENTIAL OVER THE NORTHERN PARTS OF NEBRASKA.
THIS FORCING...ALONG WITH INCREASED MOISTURE /PRECIPITABLE WATER
VALUES/ AND WITH WARM CLOUD LAYER DEPTHS INCREASING TO 3500 TO
4000M TONIGHT COULD HAVE A DECENT THREAT FOR HIGH RAINFALL
AMOUNTS WITH STORMS BEING VERY EFFICIENT RAIN MAKERS. CURRENT
MODELS SHOW HIGHEST POTENTIAL FOR CONTINUED DEVELOPMENT OF
THUNDERSTORMS AND THUS HIGHEST RAINFALL MAINLY NORTH OF HIGHWAYS
2 AND 91. HOWEVER...COULD SEE THIS HAPPENING A BIT FURTHER SOUTH
SO WILL SAY HIGHEST THREAT WILL BE NORTH OF INTERSTATE 80 FOR NOW
AND WILL BE MONITORING THIS CLOSELY. ALSO TO CONSIDER IS RECENT
RAINFALL WHICH HAS BEEN LESS OVER NORTHERN NEBRASKA WHERE THE
HIGHEST HEAVY RAIN THREAT IS RIGHT NOW. AS THESE AREAS WILL BE
ABLE TO TAKE MORE WATER...AND WITH A BIT OF UNCERTAINTY STILL ON
WHERE THE HEAVY RAINS WILL SET UP...WILL STAY WITHOUT A FLASH
FLOOD WATCH FOR TONIGHT WITH THE THREAT LOOKING TO BE MORE
LOCALIZED RATHER THAN WIDESPREAD.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH
UNTIL 9 PM MDT THIS EVENING FOR NEZ004- 022-056.

&&

SHORT TERM/EXTENDED...MASEK
AVIATION...BROOKS
Hazardous weather outlook, Jul 11, 3:06 PM MDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
406 PM CDT MON JUL 11 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-122115-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
406 PM CDT MON JUL 11 2011 /306 PM MDT MON JUL 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TONIGHT. ANY
STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE
HAIL...DAMAGING WINDS AND TORRENTIAL RAINS BEING THE MAIN
THREATS. THERE IS POTENTIAL FOR AN ISOLATED TORNADO...MAINLY SOUTH
AND WEST OF A LINE FROM MERRIMAN TO THEDFORD AND NORTH OF THE
INTERSTATE 90 CORRIDOR. THIS THREAT WILL DIMINISH INTO THE
EVENING. IN ADDITION...WITH THE THREAT OF HEAVY RAINS WITH THESE
STORMS...LOCALIZED FLASH FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS REMAINS TUESDAY
AND TUESDAY NIGHT. HEAVY RAINFALL IS ALSO POSSIBLE...PRIMARILY
NORTH OF HIGHWAYS 2 AND 91.

THE UNSETTLED WEATHER PATTERN WILL DIMINISH BY WEDNESDAY AND
BEYOND AS A STRONG UPPER LEVEL RIDGE BUILDS FROM THE SOUTHERN
INTO THE CENTRAL PLAINS. ONLY AS SLIGHT CHANCE FOR GENERAL
THUNDERSTORM DEVELOPMENT IS EXPECTED AT THIS TIME. TEMPERATURES
WILL HEAT UP INTO THE MID AND UPPER 90S BY THE WEEKEND WITH THE
HEAT INDEX REACHING TO A 100 OR HIGHER POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS THE ENTIRE
OUTLOOK AREA. REPORTS OF HEAVY RAINS WOULD BE APPRECIATED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

BROOKS

In the hours before

Local storm report, Jul 11, 7:02 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             23 NNE ELLSWORTH        42.37N 102.11W
07/11/2011  E1.75 INCH       SHERIDAN           NE   PUBLIC

&&

BTAYLOR
Local storm report, Jul 11, 7:07 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
807 PM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND GST     23 NNE ELLSWORTH        42.37N 102.11W
07/11/2011  E70 MPH          SHERIDAN           NE   PUBLIC

            FORTY FOOT TALL CEDAR TREE UPROOTED.

&&

BTAYLOR
Local storm report, Jul 11, 7:55 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
855 PM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             17 N WHITMAN            42.29N 101.54W
07/11/2011  E1.00 INCH       CHERRY             NE   PUBLIC

&&

JAHSENMA
Local storm report, Jul 11, 8:02 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 PM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      5 N RUSHVILLE           42.79N 102.47W
07/11/2011                   SHERIDAN           NE   PUBLIC

            A RURAL ROAD WASHED OUT NORTH OF RUSHVILLE.

&&

SPRINGER
Special weather statement, Jul 11, 8:07 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
907 PM CDT MON JUL 11 2011

NEZ004-022-094-120315-
GARDEN NE-SHERIDAN NE-WESTERN CHERRY NE-
807 PM MDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY...SHERIDAN
AND NORTHWESTERN GARDEN COUNTIES UNTIL 915 PM MDT...

AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
HOOVER LAKE TO 12 MILES WEST OF DIAMOND LAKE TO 14 MILES SOUTHWEST OF
ALLIANCE...AND MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GORDON...
  CLINTON...
  SMITH LAKE STATE WILDLIFE MANAGEMENT AREA...
  HOOVER LAKE...
  DIAMOND LAKE...
  SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...
  WICKSON LAKE...
  ROCK HILL...
  ANTIOCH...
  ARGO HILL...
  MILES LAKE...
  BILLYS LAKE...
  LAKESIDE...
  MORGAN LAKE...
  MERRIMAN...
  HERMAN LAKE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY AS THESE STORMS PASS OVER AREAS THAT
HAVE ALREADY SEEN HEAVY RAINS TONIGHT. DO NOT DRIVE YOUR VEHICLE ON
A FLOODED ROADWAY.

BROOKS
Local storm report, Jul 11, 8:23 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
923 PM CDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     TSTM WND GST     20 NE WHITMAN           42.25N 101.26W
07/11/2011  E40 MPH          CHERRY             NE   PUBLIC

&&

JAHSENMA

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:14 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan61 min
Jul 11, 6:19 PM MDTTornado WarningLBFCherry41 min
Jul 11, 7:02 PM MDTTornado WarningLBFCherry41 min
Jul 11, 7:12 PM MDTSevere Thunderstorm WarningLBFCherry63 min
Jul 11, 7:17 PM MDTTornado WarningLBFCherry28 min
Jul 11, 7:23 PM MDTSevere Thunderstorm WarningLBFDeuel67 min
Jul 11, 7:55 PM MDTSevere Thunderstorm WarningLBFCherry50 min
Jul 11, 10:37 PM MDTSevere Thunderstorm WarningLBFHooker, Logan, McPherson, Thomas53 min
Jul 11, 11:18 PM MDTTornado WarningLBFThomas27 min
Jul 12, 3:00 PM MDTFlash Flood WatchLBFChase, Deuel, Hayes, Keith, Lincoln, Perkins15 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.